Jump to content

Kimmyo 1975: Irritability-I feel like a MONSTER!


kimmyo1975

Recommended Posts

Hi, my name is Kim-- I am brand new here. I am 37 and have been diagnosed bipolar 2 since 1996. I have been on various "cocktails" over the years and have been hospitalized several times-- a couple times were due to stopping my meds but I went about it wrong and went cold turkey.

 

Since originally taking Lithium in 1996, the weight POURED on me. I used to look like a model in high school. After the meds I became unrecognizeable in many ways. Since then I have been on Depakote, along with almost every antidepressant on the market and eventually Ativan was added to the mix. Doctors tried Geodon and then Abilify. But most recently, my cocktail has consisted of Lamictal, Topamax, and Perphenazine.

 

I was fortunate enough not to need the benzo eventually after living on my own moving out of an abusive environment. I have never been fond of taking these meds as there have been sooooook many days I have slept all day even up until dinner time or felt like I was gonna fall asleep driving. Also I have terrible restless leg syndrome which is only getting worse. That runs in the family but I suspect the meds make it worse.

 

I know this is a lengthy post-- and I apologize but here is where my questions begin. I began tapering my meds recently. I have been furiously reading books by Peter Breggin, Robert Whitaker and belong to a facebbok community that led me to this community. I cannot seem to get enough info about this stuff but it also makes me angry to no end that I have been a guinea pig all these years under Big Pharma's mass manipulation. So, I am down to being on only 4 mg of Perphenazine. (At one point I was taking 24mg---even my dr. admitted that was too high a dosage.) I also tapered the Topamax from 200 mg/ day to 100 mg. (Did that gradually).... My restless leg syndrome has gotten worse. At first I was having a little trouble with insomnia the first week tapering the Perphenazine, but NOW I feel like someone has shot me with a TRANQUILIZER dart. I am EXHAUSTED most of the day and by night time I am ready to pass out.

 

It is actually nice to be getting back to a normal sleep pattern. I wake up between 5-8AM now on avg. (So far!!) But.....The past week I have been terribly HYPER SENSITIVE to outside stimuli, and tiny things that might be mildly annoying any other day are amplified A ZILLION TIMES!! OMG.

 

I just started dating the nicest guy I have ever met and last night, everything he said or didn't say was aggravating me like mad. I was acting like such a ......well, you know.....I cried so hard afterward because I told him it will most likely only get worse before it gets better and he should leave now. He then told me he is in love with me and wants to be there for me and continue to pray for me and support me.

 

If you are still reading this and can relate, how did/do you deal with the irritability? I feel like a monster at times and am so scared of throwing in the towel--- esp. all the nightmare stories I've read about Lamictal withdrawal! I know I need to do this super slow and it might even take a couple years since this slop has been gripping my brain and system for 18 years. ANY ADVICE would be SO appreciated!! Blessings to all of you and have a safe journey.

Edited by Karma
Added name to topic; added paragraph breaks for readability
Link to comment
  • Administrator

Hi Kimmyo, welcome to our community.  I moved your post to Introductions and Updates because it tells your story and gives us your background.  Please use this thread to ask questions and post updates.

 

Are you still on Lamictal, Topamax, and Perphenazine?  If I am reading correctly you have been weaning off of Perphenazine most recently - is that correct?  Where are you with Lamicatal and Topamax?

 

Irritability is a withdrawal symptom and it is telling you that you are going too fast.  At what rate have you been decrementing your Pherphenazine?

 

Once we understand your current situation and what may be causing the irritability it is likely we'll have some suggestions to help you minimize them.  I have experienced irritability as a withdrawal symptom and once I was able to adjust so that my body had what it needed the irritability subsided.

 

It would be helpful if you could include a brief summary of your recent drug withdrawal history in your signature: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/.  Your signature will show with each post and that will help moderators and members see your history and provide you with better suggestions.

 

Here is our general tapering guidance http://survivingantidepressants.org/index.php?/topic/300-important-topics-in-the-tapering-forum-and-faq/.  There is lots of information here, so browse it and read topics as you can.

 

Karma

2007 @ 375 mg Effexor - 11/29/2011 - 43.75 mg Effexor (regular) & .625 mg Xanax

200 mg Gabapentin 2/27/21 - 194.5 mg, 5/28/21 - 183 mg, 8/2/21 - 170 mg, 11/28/21 - 150 mg, 4/19/22 - 122 mg; 8//7/22 - 100 mg
Xanax taper: 3/11/12 - 0.9375 mg, 3/25/12 - 0.875 mg, 4/6/12 - 0.8125 mg, 4/18/12 - 0.75 mg; 1/16 0.6875 mg; at some point 0.625 mg
Effexor taper: 1/29/12 - 40.625 mg, 4/29/12 - 39.875 mg, 5/11/12 - Switched to liquid Effexor, 5/25/12 - 38 mg, 7/6/12 - 35 mg, 8/17/12 - 32 mg, 9/14/12 - 30 mg, 10/19/12 - 28 mg, 11/9/12 - 26 mg, 11/30/12 - 24 mg, 01/14/13 - 22 mg. 02/25/13 - 20.8 mg, 03/18/13 - 19.2 mg, 4/15/13 - 17.6 mg, 8/10/13 - 16.4 mg, 9/7/13 - 15.2 mg, 10/19/13 - 14 mg, 1/15/14 - 13.2 mg, 3/1/2014 - 12.6 mg, 5/4/14 - 12 mg, 8/1/14 - 11.4 mg, 8/29/14 - 10.8 mg; 10/14/14 - 10.2 mg; 12/15/14 - 10 mg, 1/11/15 - 9.5 mg, 2/8/15 - 9 mg, 3/21/15 - 8.5 mg, 5/1/15 - 8 mg, 6/9/15 - 7.5 mg, 7/8/15 - 7 mg, 8/22/15 - 6.5 mg, 10/4/15 - 6 mg; 1/1/16 - 5.6 mg; 2/6/16 - 5.2 mg; 4/9 - 4.8 mg; 7/7 4.5 mg; 10/7 4.25 mg; 11/4 4.0 mg; 11/25 3.8 mg; 4/24 3.6 mg; 5/27 3.4 mg; 7/8 3.2 mg ... 10/18 2.8 mg; 1/18 2.6 mg; 4/7 2.4 mg; 5/26 2.15mg; 8/18 1.85 mg; 10/7 1.7 mg; 12/1 1.45 mg; 3/2 1.2 mg; 5/4 0.90 mg; 6/1 0.80 mg; 6/22 0.65 mg; 08/03 0.50 mg, 08/10 0.45 mg, 10/05 0.325 mg, 11/23 0.2 mg, 12/14 0.15 mg, 12/21 0.125 mg, 02/28 0.03125 mg, 2/15 0.015625 mg, 2/29/20 0.00 mg - OFF Effexor


I am not a medical professional - this is not medical advice. My suggestions are based on personal experience, reading, observation and anecdotal information posted by other sufferers

Link to comment
  • Moderator Emeritus

If you could get a sig line going and let us know how much you have tapered, since when, how fast, which drugs, etc. it will be easier to give advice.

 

Irritability is a very typical withdrawal symptom and is usually a sign that we're tapering too fast and need to stop and hold for a while and allow the brain's and body's healing to catch up with the cuts we've made.

 

This can take a while depending on how much you've cut and how fast, but it will eventually improve as you stabilize. At least, that's how it generally goes.

 

Most people taper too fast.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy